Alert archive / New Mexico / Flash Flood Warnings in 2013

Flash Flood Warning 110, NWS Albuquerque, NM

September 15, 2013Torrance County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Sep 15, 2013, 2:32 PM MDT for Torrance County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 15, 2013, 2:32 PM MDT (20:32 UTC)
Expired
Sep 15, 2013, 5:30 PM MDT
In force
3 hr
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

County Torrance County, NM

The radar

The Albuquerque radar (KABX), 72 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.5 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2013-09-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2013-09-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1220 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

750 
WGUS55 KABQ 152032
FFWABQ
NMC057-152330-
/O.NEW.KABQ.FF.W.0110.130915T2032Z-130915T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
232 PM MDT SUN SEP 15 2013

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WEST CENTRAL TORRANCE COUNTY IN CENTRAL NEW MEXICO

* UNTIL 530 PM MDT

* AT 224 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAIN FROM THUNDERSTORMS NEAR TAJIQUE AND TORREON...OR 
  ABOUT 12 MILES WEST OF ESTANCIA. THE STORMS PRODUCING VERY HEAVY 
  RAIN WERE REGENERATING OVER THE SAME AREAS CONTINUOUSLY. THE FLASH
  FLOOD WATERS WILL FLOW DOWNSTREAM FROM THE EAST SLOPES OF THE 
  MANZANO MOUNTAINS THROUGH TORREON DRAW AND OTHER AREA ARROYOS...
  EVENTUALLY IMPACTING ESTANCIA AND ROUTE 41 SOUTH OF ESTANCIA TO
  ROUTE 542.  ROUTE 55 WILL ALSO BE IMPACTED.  

LAT...LON 3483 10636 3481 10596 3463 10600 3467 10618
      3473 10639

$$
2 follow-up statements
508 
WGUS75 KABQ 152143
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
343 PM MDT SUN SEP 15 2013

NMC057-152330-
/O.CON.KABQ.FF.W.0110.000000T0000Z-130915T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TORRANCE-
343 PM MDT SUN SEP 15 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM MDT FOR WEST
CENTRAL TORRANCE COUNTY...

AT 336 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS THAT PRODUCED 2 TO 3 INCHES OF RAIN NEAR TAJIQUE AND 1 
TO 2 INCHES OF RAIN ON ROUTE 55 EAST OF TAJIQUE HAD RECENTLY 
DIMINISHED. HOWEVER...ANOTHER THUNDERSTORM WAS MOVING OVER THE EAST 
SLOPES OF THE MANZANO MOUNTAINS ABOVE TAJIQUE AND TORREON. DANGEROUS 
RUNOFF IS EXPECTED TO CONTINUE TO FLOW DOWN THE EAST SLOPES OF THE 
MANZANO MOUNTAINS...IMPACTING ARROYOS AND ROADWAYS FROM TAJIQUE AND 
TORREON TO THE VICINITY OF ESTANCIA.  

LOCATIONS IMPACTED INCLUDE...
  TAJIQUE...
  TORREON...
  ESTANCIA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOTH LOCALIZED AND DISTANT HEAVY RAINFALL WILL CREATE DANGEROUS FLOWS
IN ARROYOS AND OVER LOW WATER CROSSINGS.

&&

LAT...LON 3483 10636 3481 10596 3463 10600 3467 10618
      3473 10639

$$
414 
WGUS75 KABQ 152320
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
520 PM MDT SUN SEP 15 2013

NMC057-152330-
/O.EXP.KABQ.FF.W.0110.000000T0000Z-130915T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TORRANCE-
520 PM MDT SUN SEP 15 2013

...FLASH FLOOD WARNING WILL EXPIRE AT 530 PM MDT FOR WEST CENTRAL
TORRANCE COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS
ENDING ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS
DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT FOR
FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN
ALLOWED TO EXPIRE.

LAT...LON 3483 10636 3481 10596 3463 10600 3467 10618
      3473 10639

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Sep 15, 12:36 PM MDT, 1 hour 56 minutes earlier.

Area forecast discussion, Sep 15, 12:36 PM MDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1236 PM MDT SUN SEP 15 2013

.UPDATE...
HAVE EXTENDED THE FLASH FLOOD WATCH UNTIL MIDNIGHT MONDAY NIGHT.
ZONES OUT SHORTLY. CHJ

&&

.PREV DISCUSSION...1201 PM MDT SUN SEP 15 2013...
.AVIATION...
18Z TAF CYCLE
SHRA/TSRA JUST STARTING TO DEVELOP OVER THE HIGH TERRAIN. SCT-NUM
STORMS EXPECTED THIS AFTERNOON AND EVENING WITH VERY HEAVY RAIN
AND LOW CIGS/VSBY LIKELY. BASED ON LATEST HI-RES MODEL GUIDANCE...
ABQ/AEG AND LVS TAF SITES APPEAR TO HAVE THE GREATEST CHANCE AT
BEING IMPACTED. A BACK DOOR COLD FRONT ACROSS NE NM WILL ALSO
INCREASE STORM CHANCES FROM RTN TO CAO...BUT JUST ABOUT ANYWHERE
IN THE STATE WILL HAVE TS CHANCES TODAY. MT TOPS WILL
OCCASIONALLY BE OBSCURED. STORMS ARE EXPECTED TO SLOWLY DIMINISH
AFTER MIDNIGHT.

34

.PREV DISCUSSION...352 AM MDT SUN SEP 15 2013...
CURRENTLY...TROUGH AXIS EXTENDING OUT OF THE INTERMOUNTAIN REGION
TO THE FOUR CORNERS SWINGING EASTWARD ACROSS NEW MEXICO. SOUTHWEST
FLOW OUT OF SOUTHERN ARIZONA PROVIDING AGGRESSIVE THUNDERSTORM TO
THE NORTHEAST ACROSS THE HEART OF NEW MEXICO. MOST ACTIVE
CONVECTION TAPERING OFF SOUTH OF INTERSTATE 40...BUT PICKING UP
ALONG THE INTERSTATE 25 CORRIDOR AND OVER THE NORTHERN MOUNTAINS.
PLETHORA OF FLOOD PRODUCTS OUT...WITH GREATEST THREAT AT PRESS
TIME OVER THE PACHECO AND JAROSO BURN SCAR AREAS...AND ALL THE
ACTION MOVING OFF TO THE NORTHEAST. STORM ACTION HAS LEFT COPIOUS
RAINFALL ON TOP OF ALREADY SATURATED GROUND IN ITS WAKE.
WHITEWATER CREEK ROLLING OUT OF THE WHITEWATER BALDY BURN AREA IN
CATRON COUNTY PUSHING STAGE READINGS UP TO NEARLY 30 FT...WELL
ABOVE THE AMBIENT 5 FT OF LATE...AND A FLASH FLOOD EMERGENCY
CONTINUES FOR THE SOUTHWEST CORNER OF THE COUNTY.

MODELS...IN REASONABLE AGREEMENT THROUGH THE UPCOMING WORK WEEK
AND INTO NEXT WEEKEND. SOME DISAGREEMENT LOOMING LATE IN THE
WEEKEND ON SPEED AND TIMING OF NEXT INBOUND SYSTEM. REASONABLE
CONSENSUS OUT THROUGH THE MEDIUM TERM BUILDS DOUBLE CENTROID RIDGE
ACROSS THE SOUTHERN U.S. WITH SADDLE BETWEEN CENTROIDS REMAINING
LOCKED IN OVER NEW MEXICO. THIS BASIC PATTERN WILL REMAIN THROUGH
FRIDAY...AS PARADE OF TROUGHS PUSHING OUT OF THE NORTH PACIFIC
CROSS THE CENTRAL AND NORTHERN ROCKIES AND MOVE OUT INTO THE
CENTRAL PLAINS...AND IN GENERAL REMAINING NORTH OF NEW MEXICO.
MUCH AMPLIFIED TROUGH WILL DIG TO THE SOUTHERN CALIFORNIA COAST ON
FRIDAY AND WILL DRIFT TO THE FOUR CORNERS IN CONSIDERABLY
DIMINISHED FORM THROUGH THE WEEKEND. EUROPEAN COLLEAGUES AT ECMWF
MOVING THIS THROUGH FASTER NEGATIVE TILT BY THE END OF THE
WEEKEND...WHILE DOMESTIC GFS SOLUTION RUNNING SLOWER...KEEPING
TROUGH AMPLIFIED AND STATIONARY OVER THE WEST COAST BEFORE
SHEARING IT RAPIDLY EASTWARD AS THE FOLLOWING WORK WEEK GETS
UNDERWAY. ECMWF SEEMS MORE DELIBERATE IN PATTERN EVOLUTION AND
MORE PLAUSIBLE THAN THE BIG DIG FOLLOWED BY ZIPPY SHEAR OF THE
GFS...THUS WILL LEAN THE EUROPEAN WAY FOR THE OUT PERIODS OF THE
FORECAST PACKAGE.

FOR TODAY...COLD FRONT LOCKED UP OVER THE CENTRAL PLAINS WILL
PENETRATE INTO NORTHEAST NEW MEXICO THROUGH THE DAY TODAY...AND
SET UP ANOTHER ROUND OF HEAVY RAINFALL OVER THE NORTHERN
MOUNTAINS. AWAY FROM THE NORTH...SHOWER COVERAGE WILL BE MORE
SCATTERED AND SOMEWHAT LESS INTENSE...BUT LOCALLY HEAVY RAINFALL
REMAINS POSSIBLE. JUST ABOUT ANY SIGNIFICANT RAINFALL ON SATURATED
GROUND WILL POSE A FLASH FLOOD THREAT...AND HAVE RETURNED FLASH
FLOOD WATCH TO THE MASTHEAD THROUGH MIDNIGHT TONIGHT. SOUTHWEST
FLOW ALOFT AND SOMEWHAT REDUCED CLOUD COVER MAY HELP MAXIMUM
TEMPERATURES SQUEAK TO WITHIN A FEW DEGREES OF MID SEPTEMBER
NORMALS. SOME LOCAL BREEZES BACKING TO THE NORTHEAST OVER THE
NORTHEAST PLAINS BY LATE TODAY.

FOR MONDAY...NEW MEXICO REMAINING SQUARE IN THE SADDLE IN THE
DANCE OF THE DUAL CENTROIDS...ONE OVER THE TROPICAL EAST
PACIFIC...AND THE OTHER OVER LOUISIANA. PATTERN WILL SET UP
ANOTHER DAY OF BROAD SHOWERS ACROSS THE STATE...WITH COVERAGE AND
INTENSITIES STARTING TO EASE DOWN OVER THOSE OBSERVED OVER THE
WEEKEND. EASTERN HALF OF THE STATE WILL BE MOST FAVORED FOR THE
HEAVIER SHOWERS...BUT WITH PLENTY OF MOISTURE TO WORK WITH IN
RECYCLE MODE...ANY WELL DEVELOPED THUNDERSTORM WILL BE CAPABLE OF
PRODUCING LOCALLY HEAVY RAINFALL. COOLER AIR WILL SAG SOUTHWARD
ACROSS THE EASTERN HALF OF THE STATE...WITH TEMPERATURES STILL
RUNNING NEAR NORMAL OR A FEW DEGREES BELOW.

FOR TUESDAY...RIDGE SADDLE POINT UNMOVED AND REMAINING OVER
SOUTHERN NEW MEXICO AND NORTHERN CHIHUAHUA AS SURFACE DOME OF HIGH
PRESSURE BUILDS IN OVER THE STATE...AND FASTER SOUTHWEST FLOW
ALOFT GRAZES THE NORTHERN BORDER OF NEW MEXICO EN ROUTE ACROSS THE
CENTRAL ROCKIES. MODEST DOWN TICK IN SHOWER INTENSITY AND
COVERAGE...BUT CONVECTIVE RECYCLING WILL KEEP THE SHOWERS IN THE
FORECAST FOR YET ANOTHER DAY. HEAVIER SHOWERS MOST FAVORED FOR THE
CENTRAL MOUNTAIN CHAIN AND THE NORTHERN MOUNTAINS AS PRECIPITATION
TRENDS HEAD DOWNWARD. LITTLE CHANGE TO TEMPERATURE REGIME.

FOR WEDNESDAY...RIDGE NUDGED SOUTHWARD AS SOUTHWEST FLOW ROUNDING
LARGE TROUGH EXTENDING FROM THE SOUTHERN CANADIAN ROCKIES TO
SOUTHERN UTAH SLIDES EASTWARD THROUGH COLORADO. SHOWER COVERAGE
AND INTENSITY WILL TAKE ANOTHER DOWN TICK WITH BEST CHANCES FOR
HEAVIER SHOWERS MAINLY OVER THE NORTHERN AND WESTERN HIGH COUNTRY.
A LITTLE LESS CLOUD COVER AND SOME SOUTHWEST FLOW WILL HELP NUDGE
MAXIMUM TEMPERATURES UP TO MID SEPTEMBER NORMALS. SOME LOCAL
SOUTHWEST BREEZES DEVELOPING WEDNESDAY AFTERNOON OVER THE EASTERN
PLAINS.

OUTLOOK...THURSDAY THROUGH SATURDAY...TROUGH SLIDING EASTWARD WILL
GRAZE NORTHERN NEW MEXICO ON THURSDAY AND PUSH COOLER AIR
SOUTHWARD ACROSS THE EASTERN PLAINS. WEAK RIDGING DEVELOPING
ACROSS THE STATE ON FRIDAY...AND THIS FEATURE WILL COLLAPSE
EASTWARD IN ADVANCE OF MORE SUBSTANTIAL TROUGH LURKING OFF THE
WEST COAST. DOWN DAY FOR CONVECTION THURSDAY WILL PICK UP MODESTLY
OVER THE EAST ON FRIDAY AND THEN EXPAND IN COVERAGE STATEWIDE WITH
HIGH COUNTRY FAVORED ON SATURDAY. WITH MODEL UNCERTAINTIES...HAVE
KEPT THESE OUT PERIOD PRECIPITATION FORECASTS AT THE SLIGHT CHANCE
LEVEL PENDING BETTER AGREEMENT.

SHY

.FIRE WEATHER...
CRITICAL FIRE WEATHER...NOT EXPECTED THROUGH THE UPCOMING WORK
WEEK AND INTO THE FOLLOWING WEEKEND.

MODELS...AGREEING REASONABLY THROUGH THE UPCOMING WORK WEEK.
TROUGH ROLLING THROUGH CENTRAL ROCKIES GRAZING NORTHERN NEW
MEXICO...AND IMPARTING SOME SOUTHWEST FLOW ACROSS THE STATE
SUPPORTING CURRENT ROUNDS OF THUNDERSTORMS. RIDGE WILL REBUILD
ACROSS THE SOUTHERN U.S...BUT A WEAK SPOT IN THE RIDGE WILL REMAIN
SQUARELY OVER NEW MEXICO KEEPING THE STATE IN AN ACTIVE SHOWERY
PATTERN FOR THE TIME BEING. A MORE SUBSTANTIAL SYSTEM MOVING OUT OF
THE NORTH PACIFIC TO SOUTHERN CALIFORNIA BY NEXT WEEKEND MAY BRING
A MORE SUBSTANTIAL CHANGE TO THE PATTERN...BUT MODELS HAVING
TROUBLE AGREEING ON THE STRENGTH AND TIMING OF THIS FEATURE.

FOR TODAY...WIDESPREAD SHOWER AND THUNDERSTORM COVERAGE CONTINUING
FOR ANOTHER DAY...WITH THREATS CONTINUING TO BURN SCARS STATEWIDE.
COLD FRONT INVADING NORTHEAST NEW MEXICO WILL BACK WINDS AROUND TO
THE EAST AND NORTHEAST...PROVIDING SOME UP SLOPE FLOW TO HELP
REFOCUS HEAVIER SHOWERS TO THE NORTHERN MOUNTAINS FOR TODAY. LOTS
OF MOISTURE ON HAND WILL PUT THE REMAINDER OF THE STATE IN RECYCLE
MODE..WITH LOCALLY HEAVY SHOWERS POSSIBLE JUST ABOUT ANYWHERE THIS
AFTERNOON. MAXIMUM TEMPERATURES RUNNING A FEW DEGREES BELOW MID
SEPTEMBER NORMALS WITH MINIMUM HUMIDITIES IN THE 40S AND 50S PCT
IN MOST SPOTS. VENTILATION REMAINS MARGINAL OR WORSE OVER MOST OF
THE STATE...SOME IMPROVEMENTS OVER THE EASTERN PLAINS CLOSER TO
THE TEXAS BORDER.

FOR MONDAY...FIRST SIGNS OF A DOWN TICK IN CONVECTIVE
ACTIVITY...BUT SHOWER COVERAGE WILL REMAIN WIDESPREAD AT SOMEWHAT
REDUCED INTENSITIES. BEST CHANCES FOR HEAVIER RAINFALL MAINLY IN
THE EAST AS LOW LEVEL WINDS PUSH UP SLOPE ALONG THE CENTRAL
MOUNTAIN CHAIN FOOTHILLS AND ADJACENT PLAINS. LITTLE CHANGE TO
MAXIMUM TEMPERATURES...A LITTLE COOLER IN THE EAST. MINIMUM
HUMIDITIES STILL MOSTLY 40S AND 50S PCT. CONTINUED VERY MARGINAL
VENTILATION CONDITIONS.

FOR TUESDAY...DOME OF HIGH PRESSURE BUILDING OVER NEW
MEXICO...WITH WEAK SOUTHWEST FLOW ALOFT BUILDING IN OVER THE
STATE. PATTERN ADDS UP TO ANOTHER MODEST DOWN TICK IN SHOWER
INTENSITY AND COVERAGE WITH BEST CHANCES FOR HEAVIER RAINS OVER
THE NORTHERN AND CENTRAL HIGH COUNTRY. MAXIMUM TEMPERATURES STILL
FLIRTING WITH NORMAL AND COMING IN A FEW DEGREES BELOW IN MOST
SPOTS. SOME GRADUALLY DRYING WILL DROP MINIMUM HUMIDITIES INTO THE
30S AND 40S PCT TUESDAY AFTERNOON. SOUTHWEST BREEZES WILL KICK UP
TUESDAY AFTERNOON...MAINLY OVER THE NORTHEAST PLAINS...AS SURFACE
TROUGH FROM WESTERN NEBRASKA TO THE OKLAHOMA PANHANDLE DEEPENS.

OUTLOOK...WEDNESDAY THROUGH FRIDAY...SHOWER DOWN TICK CONTINUING
THROUGH THURSDAY...WITH SOME COVERAGE INCREASES IN THE EAST ON
FRIDAY. TEMPERATURES RUNNING A LITTLE WARMER EACH DAY...WITH A FEW
DEGREES ABOVE NORMAL BY FRIDAY. MINIMUM HUMIDITIES DROPPING BACK
INTO THE 30S PCT IN MOST SPOTS BY FRIDAY. A LITTLE BETTER
VENTILATION PICTURE WITH FEWER POOR AND MORE FAIR SPOTS SHOWING
UP...BUT MOST OF THE STATE WELL SHORT OF GOOD VENTILATION.

SHY

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR THE FOLLOWING ZONES...
NMZ503-504-506>533.

&&

40
Hazardous weather outlook, Sep 15, 6:13 AM MDT, 8 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
613 AM MDT SUN SEP 15 2013

NMZ501>540-161200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
613 AM MDT SUN SEP 15 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

AREAS OF HEAVY RAINFALL WILL BE POSSIBLE AGAIN TODAY INTO TONIGHT
WITH THE MAIN EMPHASIS ON AREAS EAST FROM THE CONTINENTAL DIVIDE
TO THE HIGHLANDS JUST EAST OF THE CENTRAL MOUNTAIN CHAIN...AS WELL
AS THE NORTHEAST PLAINS. ANY HEAVY RAINS THAT DEVELOP WEST OF THE
CENTRAL MOUNTAIN CHAIN SHOULD DIMINISH MORE QUICKLY TONIGHT
COMPARED TO THE LAST SEVERAL NIGHTS. HOWEVER A BACK DOOR COLD
FRONT INTO THE NORTHEAST THIRD TO HALF OF THE STATE TONIGHT MAY
KEEP SOME HEAVIER RAIN GOING ALL NIGHT THERE. UPWARDS OF ONE TO
TWO AND A HALF INCHES OF RAIN MAY FALL ACROSS PORTIONS OF THIS
AREA THROUGH TONIGHT AND...WITH ALREADY SATURATED SOILS...LOCALIZED
FLOODING MAY AGAIN OCCUR. AREAS THE HARDEST HIT WITH EXCESSIVE
RAINFALL THE PAST FEW DAYS...PLUS LOCALITIES WITHIN AND BELOW
RECENT BURN SCARS...AS WELL AS MOUNTAIN SLOPES IN GENERAL...WILL
BE ESPECIALLY VULNERABLE. THE COVERAGE OF HEAVIER RAINFALL SHOULD
BE SOMEWHAT LESS THAN RECENT DAYS TO THE WEST OF THE CENTRAL
MOUNTAIN CHAIN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED...HOWEVER A FEW
THUNDERSTORMS OR HEAVY RAIN AREAS WILL STILL BE POSSIBLE EAST FROM
THE CENTRAL MOUNTAIN CHAIN MAINLY MONDAY INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND ANY FLOODING
THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT
WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637.

43

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 14, 6:56 PM MDTAreal Flood AdvisoryABQCibola2 hr
Sep 14, 7:01 PM MDTFlash Flood WarningABQCatron3 hr
Sep 14, 8:27 PM MDTSpecial Weather StatementABQCatron33 min
Sep 14, 9:13 PM MDTAreal Flood AdvisoryABQCatron2 hr
Sep 14, 9:57 PM MDTFlash Flood WarningABQCatron3 hr
Sep 14, 10:24 PM MDTAreal Flood AdvisoryABQCatron, Socorro3 hr
Sep 14, 10:40 PM MDTFlash Flood WarningABQBernalillo, Sandoval3 hr
Sep 14, 10:56 PM MDTFlash Flood WarningABQLos Alamos, Sandoval, Santa Fe3 hr
Sep 14, 11:58 PM MDTAreal Flood AdvisoryABQBernalillo, Sandoval, Santa Fe, Torrance3 hr
Sep 15, 12:14 AM MDTAreal Flood WarningABQSocorro, Valencia12 hr
Sep 15, 12:20 AM MDTFlash Flood Warning EmergencyABQCatron5 hr
Sep 15, 12:45 AM MDTAreal Flood AdvisoryABQMora, San Miguel, Santa Fe3 hr
Sep 15, 1:12 AM MDTFlash Flood WatchABQ71 hr
Sep 15, 1:21 AM MDTAreal Flood AdvisoryABQBernalillo, Cibola, Valencia3 hr
Sep 15, 1:28 AM MDTAreal Flood AdvisoryABQMora, Rio Arriba, San Miguel, Santa Fe, Taos3 hr
Sep 15, 1:39 AM MDTFlash Flood WarningABQSocorro, Torrance, Valencia3 hr
Sep 15, 1:48 AM MDTAreal Flood AdvisoryABQBernalillo, Valencia3 hr
Sep 15, 2:47 AM MDTFlash Flood WarningABQMora, Rio Arriba, San Miguel, Santa Fe3 hr
Sep 15, 3:21 AM MDTAreal Flood AdvisoryABQCatron, Socorro3 hr
Sep 15, 3:43 AM MDTFlash Flood WarningABQMora, San Miguel3 hr
Sep 15, 4:19 AM MDTAreal Flood AdvisoryABQCatron3 hr
Sep 15, 5:17 AM MDTFlash Flood WarningABQCatron118 min
Sep 15, 12:15 PM MDTAreal Flood WarningABQSocorro8 hr
Sep 15, 12:51 PM MDTAreal Flood AdvisoryABQBernalillo, Torrance84 min
Sep 15, 1:00 PM MDTAreal Flood AdvisoryABQLos Alamos, Rio Arriba, Sandoval, Santa Fe2 hr
Sep 15, 1:36 PM MDTFlash Flood WarningABQBernalillo, Torrance3 hr
Sep 15, 2:06 PM MDTAreal Flood AdvisoryABQMora, San Miguel84 min
Sep 15, 2:35 PM MDTFlash Flood WarningABQMora, San Miguel115 min
Sep 15, 2:42 PM MDTAreal Flood AdvisoryABQLincoln2 hr
Sep 15, 3:11 PM MDTAreal Flood AdvisoryABQChaves2 hr
Sep 15, 3:21 PM MDTAreal Flood AdvisoryABQTorrance84 min
Sep 15, 3:26 PM MDTAreal Flood AdvisoryABQMora94 min
Sep 15, 4:14 PM MDTAreal Flood AdvisoryABQCatron, Socorro91 min
Sep 15, 4:22 PM MDTAreal Flood AdvisoryABQCatron, Socorro113 min
Sep 15, 4:49 PM MDTFlash Flood WarningABQSocorro3 hr
Sep 15, 5:11 PM MDTAreal Flood AdvisoryABQGuadalupe, Lincoln, Socorro, Torrance2 hr
Sep 15, 5:14 PM MDTAreal Flood AdvisoryABQChaves3 hr
Sep 15, 5:16 PM MDTAreal Flood AdvisoryABQHarding, Mora, San Miguel119 min
Sep 15, 5:43 PM MDTFlash Flood WarningABQMcKinley6 hr
Sep 15, 5:58 PM MDTAreal Flood AdvisoryABQRio Arriba, San Juan107 min

Nearby

Flash Flood Warnings in New Mexico, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.